Alert archive / Kentucky / Wind Advisories in 2006
Wind Advisory 3, NWS Jackson, KY
NWS Jackson, KY issued this wind advisory at Mar 9, 2006, 4:08 AM EST for 33 counties in Kentucky. It took effect at Mar 9, 2006, 12:00 PM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 4:08 AM EST (09:08 UTC)
- In effect from
- Mar 9, 2006, 12:00 PM EST
- Expired
- Mar 9, 2006, 11:01 PM EST
- In force
- 11 hr
- Issued by
- NWS Jackson, KY
All 33 counties
Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 26 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 604 m²/s²
- 0-3 km storm-relative helicity
- 670 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KJKL 090908 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 408 AM EST THU MAR 9 2006 ...STRONG WINDS EXPECTED THIS AFTERNOON AND THROUGH THE NIGHT... .A DEEPENING AREA OF LOW PRESSURE WILL PASS JUST NORTHWEST OF KENTUCKY TODAY AND TONIGHT. A TIGHT PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE OFF THE SOUTHEAST COAST WILL RESULT IN STRONG AND GUSTY WINDS THROUGH EAST KENTUCKY THIS AFTERNOON AND THROUGH THE OVERNIGHT. SUSTAINED SOUTH WINDS OF 20 TO 30 MPH ARE EXPECTED THIS AFTERNOON AND EVENING WITH WIND GUSTS TO 45 MPH. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS MAY BRING DAMAGING WIND GUSTS IN EXCESS OF 60 MPH TO THE REGION DURING THE LATE EVENING HOURS. FOLLOWING THIS...THE WINDS WILL TURN TO THE SOUTHWEST AND CONTINUE TO BE GUSTY INTO THE EARLY MORNING HOURS. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091715- /O.NEW.KJKL.WI.Y.0003.060309T1700Z-060310T1100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 408 AM EST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM EST FRIDAY. SOUTH WINDS WILL INCREASE DURING THE AFTERNOON TODAY WITH WIND GUSTS TO 45 MPH EXPECTED. STRONGER WINDS WILL BE POSSIBLE FROM ANY THUNDERSTORM THAT DEVELOPS THIS EVENING AND INTO THE OVERNIGHT. DAMAGING WIND GUSTS WILL BE THE MAIN THREAT FROM THESE STORMS. FOLLOWING THIS...THE WINDS WILL REMAIN STRONG AND GUSTY FROM THE SOUTHWEST INTO THE PRE-DAWN HOURS. GUSTY SOUTH WINDS WILL MAKE FOR CHALLENGING TRAVEL...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE MOUNTAIN PARKWAY...AND THE HAL ROGERS PARKWAY. U.S. HIGHWAYS 119 AND 421...CROSSING PINE MOUNTAIN...AND KENTUCKY STATE HIGHWAY 160...CROSSING THROUGH HURRICANE GAP...WILL ALSO SEE HAZARDOUS TRAVEL CONDITIONS DUE TO THE WIND. THE GUSTY WINDS THIS AFTERNOON WILL BE OF PARTICULAR CONCERN FOR ANY BOATERS ENJOYING AN UNSEASONABLY WARM AFTERNOON ON ANY AREA LAKES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING AND BOATING. SECURE LOOSE ITEMS SUCH AS TRASH CANS AND LAWN/PATIO FURNITURE. $$ GREIF
2 follow-up statements
000 WWUS73 KJKL 091620 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1120 AM EST THU MAR 9 2006 ...STRONG WINDS EXPECTED THIS AFTERNOON AND TONIGHT... .A DEEPENING AREA OF LOW PRESSURE WILL PASS JUST NORTHWEST OF KENTUCKY THIS AFTERNOON AND TONIGHT. A TIGHTENING PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE OFF THE SOUTHEAST COAST WILL RESULT IN INCREASING WINDS THROUGH THE AFTERNOON WITH SOME GUSTS UP TO 45 MPH EXPECTED BY LATE IN THE AFTERNOON. AN AXIS OF VERY HIGH WINDS ALOFT WILL THEN MOVE OVERHEAD TONIGHT CREATING THE LIKELIHOOD OF EVEN STRONGER WINDS AT THE SURFACE WITH GUSTS UP TO 50 MPH EXPECTED. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH TO THE REGION DURING THE LATE EVENING HOURS. FOLLOWING THIS...THE WINDS WILL TURN TO THE SOUTHWEST AND CONTINUE TO BE GUSTY INTO THE EARLY MORNING HOURS ON FRIDAY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-092300- /O.CON.KJKL.WI.Y.0003.060309T1700Z-060310T1100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1120 AM EST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. SOUTH WINDS WILL INCREASE THIS AFTERNOON BECOMING SUSTAINED BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 45 MPH EXPECTED LATE. STRONGER WINDS WILL BE POSSIBLE TONIGHT WITH SUSTAINED SPEEDS BETWEEN 20 AND 35 MPH EXPECTED ALONG WITH GUSTS UP TO 50 MPH. ANY THUNDERSTORM THAT DEVELOPS TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. GUSTY SOUTH WINDS WILL MAKE FOR CHALLENGING TRAVEL...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE MOUNTAIN PARKWAY...AND THE HAL ROGERS PARKWAY. U.S. HIGHWAYS 119 AND 421...CROSSING PINE MOUNTAIN...AND KENTUCKY STATE HIGHWAY 160...CROSSING THROUGH HURRICANE GAP...WILL ALSO SEE HAZARDOUS TRAVEL CONDITIONS DUE TO THE WIND. THE GUSTY WINDS THIS AFTERNOON WILL ALSO BE OF PARTICULAR CONCERN FOR ANY BOATERS ENJOYING AN UNSEASONABLY WARM AFTERNOON ON ANY AREA LAKES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN DRIVING AND BOATING. SECURE LOOSE ITEMS SUCH AS TRASH CANS AND LAWN/PATIO FURNITURE. $$ GREIF/ABE
000 WWUS73 KJKL 100401 NPWJKL URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON KY 1101 PM EST THU MAR 9 2006 ...STRONG WINDS EXPECTED THIS AFTERNOON AND TONIGHT... .A DEEPENING AREA OF LOW PRESSURE OVER SOUTHERN MISSOURI HAS DRAWN A LOW LEVEL JET FROM THE SOUTH. AN AXIS OF VERY HIGH WINDS ALOFT WILL THEN MOVE OVERHEAD TONIGHT CREATING THE LIKELIHOOD OF EVEN STRONGER WINDS AT THE SURFACE WITH GUSTS OF 60 TO 70 MPH EXPECTED. A LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY ALSO PRODUCE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH TO THE REGION DURING THE LATE EVENING HOURS. FOLLOWING THIS...THE WINDS WILL TURN TO THE SOUTHWEST AND CONTINUE TO BE GUSTY INTO THE EARLY MORNING HOURS ON FRIDAY. KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101100- /O.UPG.KJKL.WI.Y.0003.000000T0000Z-060310T1100Z/ /O.NEW.KJKL.HW.W.0001.060310T0401Z-060310T1100Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY... PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG... BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE 1101 PM EST THU MAR 9 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. A LOW LEVEL WIND FLOW AT APPROXIMATELY 5000 FEET ABOVE THE SURFACE HAS BEEN DETECTED ON RADAR. WINDS IN THIS SYSTEM ARE ESTIMATED BY THE RADAR AT JACKSON KY IN EXCESS OF 100 MPH. THE APPROACH OF A CONVECTIVE SYSTEM FROM CENTRAL KENTUCKY COULD DRAW SOME OF THESE WINDS TO THE SURFACE. THE BASIC MIXING OF THE AIR WILL CAUSE THE SURFACE WINDS TO REMAIN VERY GUSTY WITH SOUTH WINDS OF 40 TO 50 MPH AND OCCASIONAL GUSTS BETWEEN 60 AND 70 MPH. GUSTY SOUTH WINDS WILL MAKE FOR CHALLENGING TRAVEL...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS INCLUDING INTERSTATE 64...THE MOUNTAIN PARKWAY...AND THE HAL ROGERS PARKWAY. U.S. HIGHWAYS 119 AND 421...CROSSING PINE MOUNTAIN...AND KENTUCKY STATE HIGHWAY 160...CROSSING THROUGH HURRICANE GAP...WILL ALSO SEE HAZARDOUS TRAVEL CONDITIONS DUE TO THE WIND. THE GUSTY WINDS THIS AFTERNOON WILL ALSO BE OF PARTICULAR CONCERN FOR ANY BOATERS ENJOYING AN UNSEASONABLY WARM AFTERNOON ON ANY AREA LAKES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR WIND GUSTS OF 58 MPH OR HIGHER ARE EXPECTED AND CAN LEAD TO PROPERTY DAMAGE. $$ DUSTY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Mar 8, 10:23 PM EST, 5 hours 45 minutes earlier.
Area forecast discussion, Mar 8, 10:23 PM EST, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1023 PM EST WED MAR 8 2006 .DISCUSSION... UPDATED TONIGHTS FORECAST TO REMOVE EVENING WORDING AND TO INCREASE OVERNIGHT LOW TEMPERATURES. THE PASSAGE OF A WARM FRONT HAS CAUSED TEMPERATURES AT MOST LOCATIONS ACROSS THE JKL FA TO INCREASE A FEW DEGREES OVER THE PAST COUPLE OF HOURS. TEMPERATURES HAVE SINCE BEGUN TO FALL AGAIN...BUT THE BRIEF WARMING PERIOD THAT OCCURRED CAUSED HOURLY TEMPERATURES TO BE SEVERAL DEGREES WARMER THAN ORIGINALLY FORECAST ACROSS THE BOARD. INCREASED HOURLY TEMPS THROUGH 12Z BY A FEW DEGREES AND RECALCULATED TONIGHTS LOWS TO REFLECT THE CHANGE. REST OF FORECAST WAS IN GOOD SHAPE. .PREV DISCUSSION... 553 PM EST WED MAR 8 2006 SHOWERS CONTINUE TO MOVE THROUGH THE OHIO VALLEY THIS EVENING. HOWEVER...FOR MOST LOCATIONS THE PRECIP IS ONLY HEAVY ENOUGH TO WET THE GROUND. VERY DRY BOUNDARY LAYER CONTINUES TO MAKE ITS PRESENCE KNOWN. DEEPENING LOW PRESSURE OVER THE CENTRAL PLAINS WILL SHIFT THE SHOWER ACTIVITY BACK TO THE NORTH OVERNIGHT...ONLY TO RETURN THURSDAY NIGHT AND EARLY FRIDAY MORNING AS A COLD FRONT SWINGS ACROSS EASTERN KENTUCKY. MAIN FORECAST CHALLENGE IS HOW MUCH RAINFALL WILL WE SEE. THE NAM CAME IN VERY DRY...WHILE THE GFS HAS BEEN TRENDING DRYER. MODELS APPEAR TO BE PICKING UP ON THE DOWNSLOPING WHICH WILL BEGIN TO KICK IN BY TOMORROW. BASED ON LIMITED MOISTURE...POTENTIAL FOR SEVERE WEATHER TOMORROW NIGHT SEEMS TO BE DROPPING. SPC HAS ALSO REMOVED OUR AREA FROM THE SLIGHT RISK AREA WE WERE PREVIOUSLY UNDER. SO THE MAIN FORECAST CONCERN WILL BE WINDS...AVIATION AND FIRE WEATHER. MODELS DEVELOP A VERY STRONG LOW LEVEL JET ACROSS PORTIONS OF THE CWA LATE TOMORROW AFTERNOON AND TOMORROW NIGHT. SOUNDINGS INDICATE WINDS OF 45 TO 50 KTS AT 925H AND BETWEEN 75 AND 80 KTS AT 850H. WINDS WILL BE BREEZY TO SAY THE LEAST. ONLY FLY IN THE OINTMENT AT THIS TIME IS THAT THERE IS QUITE A BIT OF DIFFERENCE BETWEEN THE NAM AND GFS AS TO EXACTLY WHERE THE HIGHEST WINDS WILL SET UP. NEED GUSTS TO 45 KTS AT THE SFC TO ISSUE A WIND ADVISORY. HOWEVER...BASED ON LATEST RUNS HIGHER GUSTS MAY BE RESTRICTED TO HIGHEST ELEVATIONS AND ONLY THE MOST WESTERN PORTIONS OF THE CWA. WILL HAVE TO WAIT FOR ANOTHER RUN TO GET A BETTER HANDLE ON THE SITUATION. DECIDED TO ISSUE AN SPS HIGHLIGHTING THE THREAT FOR NOW...AND WILL HIT WINDS HARD IN THE HWO. ALSO...LLWS MAY BECOME AN ISSUE FOR TAFS ACROSS THE AREA. OTHER CONCERN IS FOR FIRE WEATHER. IT APPEARS THRESHOLDS FOR WIND SPEED WILL BE MET. HOWEVER...RELATIVE HUMIDITIES MAY BE TOO HIGH. VERY LIGHT PRECIP AND PRECIP FROM THE LAST SEVERAL DAYS MAY KEEP FUEL MOISTURE UP AS WELL. THE AMOUNT OF SUNLIGHT AND THE STRENGTH OF DOWNSLOPING FLOW WILL BE THE CRITICAL FACTORS IN DETERMINING HOW LOW RELATIVE HUMIDITIES REACH. NOT MUCH CHANGE TO THE EXTENDED OTHER THAN SOME TWEAKS TO THE POPS AND TEMPS. IN GENERAL WEATHER LOOKS TO BE UNSETTLED WITH PERIODS OF SHOWERS AND THUNDERSTORMS THREATENING THE AREA. 1115 AM EST WED MAR 8 2006 COMPLEX STORM SYSTEM CONTINUES TO TAKE SHAPE OVER THE CENTRAL PLAINS. MOST OF THE PCPN IN OUR NECK OF THE WOODS CONTINUES TO TRAIN ALONG AND N OF THE OH RIVER AS ISENTROPIC UPGLIDE TAKES PLACE ALONG W/ AN H85 WARM FRONT IN THAT AREA. AS FAR AS E KY IS CONCERNED... ECHOES SHOWING UP ON RADAR MOVING INTO THE CWA ATTM ARE PROBABLY ALL VIRGA AS COLUMN IS RATHER DRY THIS MORNING. HOWEVER...MODELS SHOW ISENTROPIC UPGLIDE INCREASING FOR A TIME THIS AFTERNOON AND EVENING AND ATMOSPHERIC COLUMN MOISTENS FROM THE TOP DOWN SO SOME PCPN IS NOT OUT OF THE QUESTION SO WILL MAINTAIN SLT CHC POPS OVER THE CNTRL AND WRN CWA. LLVL WINDS INCREASE THIS AFTERNOON AND TAKE ON A MORE SRLY DOWNSLOPE COMPONENT SO ONLY SPRINKLES ARE EXPECTED OVER THE ERN CWA...IF ANYTHING FALLS AT ALL. THIS INCREASINGLY DOWNSLOPE WIND SHOULD ALSO HELP TEMPS REACH FORECAST HIGHS SO NO CHANGE NEEDED THERE. 742 AM EST WED MAR 8 2006 JUST SENT A QUICK FCST UPDATE TO RAISE POPS SLIGHTLY IN THE NW CORNER OF OUR FCST AREA FOR TODAY AND TONIGHT. 06Z NAM IS LOOKING A BIT WETTER FOR THAT AREA. 615 AM EST WED MAR 8 2006 THE MOST SIGNIFICANT DIFFERENCES IN THE MODELS CONCERN PROBABILITY OF PRECIP TODAY THROUGH THURSDAY. THE REAL DIFFERENCES ARE IN MOISTENING OF THE LOW LEVELS...AND WHETHER WE RECEIVE RAIN OR MOSTLY VIRGA. OUR UPSTREAM TRAJECTORIES IN THE LOW LEVELS CURRENTLY HAVE LITTLE IN THE WAY OF HIGHER MOISTURE...AND OUR SURFACE WINDS IN ALL BUT OUR WESTERN COUNTIES SHOULD HAVE A BIT OF A DOWNSLOPE COMPONENT TODAY THROUGH THURSDAY. CONSIDERING THIS...HAVE OPTED FOR THE DRIER NAM...THINKING THERE WILL NOT BE ENOUGH VIRGA TO MOISTEN US COMPLETELY FROM THE TOP DOWN IN MOST AREAS. IN THE BIG PICTURE...A POTENT STORM SYSTEM WILL TRACK FROM KANSAS EARLY THIS MORNING NORTHEAST TOWARD NORTHERN IL BY THU MORNING. IT IS FOLLOWED BY A SECOND LOW CLOSE ON ITS HEELS...WHICH TAKES OVER AS THE MAIN STORM SYSTEM OVER OK EARLY THURSDAY AND THEN TRACKS NORTHEAST TO THE GREAT LAKES. AS THESE SYSTEMS DRAW CLOSER OUR PRESSURE GRADIENT WILL TIGHTEN AND SIGNIFICANT WINDS WILL DEVELOP. WESTERN COUNTIES CAN EXPECT GUSTS NEAR 40 MPH ON THU...SPREADING FURTHER EAST THU NIGHT. UPCOMING SHIFTS MAY NEED TO EVALUATE THE POTENTIAL FOR STRONGER WINDS AND WHETHER TO USE A WIND ADVISORY. WITH THE APPROACH OF THE COLD FRONT ON THURSDAY NIGHT...PRECIP WILL FINALLY BREAK OUT. AN IMPORTANT ISSUE WHICH STILL REMAINS CONCERNS THE POTENTIAL FOR SEVERE THUNDERSTORMS. MODELS SUGGEST SOME MODEST INSTABILITY WILL BE ABLE TO SET UP AHEAD OF THE FRONT AS WINDS BRIEFLY VEER FAR ENOUGH FOR THE DOWNSLOPE INFLUENCE TO ABATE BEFORE COLD FROPA. IF MINIMAL INSTABILITY IS REALIZED...EVEN STRONGER WINDS ALOFT WOULD BE ABLE TO MIX DOWN AND OUR PRIMARY RISK WOULD BE DAMAGING WINDS. HOWEVER...WIND SHEAR WILL BE SIGNIFICANT AND THE NAM SHOWS SUBSTANTIAL MID LEVEL DRYING JUST BEFORE THE COLD FRONT ARRIVES. OUR WORST CASE SCENARIO WOULD BE IF WE ACHIEVE A BIT MORE INSTABILITY SO AS TO BETTER BALANCE THE SHEAR...POSING A THREAT OF LARGE HAIL AND RISK OF A TORNADOES. FOR TEMPS...FAVORED READINGS CLOSER TO THE WARMER NAM MOS FOR TODAY. HAVE GONE AT OR ABOVE GUIDANCE FOR TONIGHT...THINKING THAT CLOUDS AND WINDS WILL INHIBIT SURFACE COOLING. WITH DOWNSLOPE WINDS ON THU...THINK WE WILL ONCE AGAIN BE NEAR THE WARMER END OF GUIDANCE. FURTHER DOWN THE ROAD...HAVE ADDED THUNDER TO THE PERIOD SATURDAY THROUGH MONDAY NIGHT. THE GFS CONTINUES TO SHOW INSTABILITY...WITH A NUMBER OF ROUNDS OF STORMS POSSIBLE. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && RAY/RICHEY
Hazardous weather outlook, Mar 8, 6:06 PM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 606 PM EST WED MAR 8 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-091200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 606 PM EST WED MAR 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG WINDS WILL BE POSSIBLE ON THURSDAY AFTERNOON AND THURSDAY NIGHT...WITH A POTENTIAL FOR GUSTS TO 35 MPH...AND POSSIBLY HIGHER. THERE IS ALSO A POSSIBILITY THAT STRONG THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THURSDAY NIGHT WITH VERY GUSTY WINDS BEING A MAJOR CONCERN. THUNDERSTORMS WILL ALSO BE POSSIBLE SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RAY
Nearby
Wind Advisories in Kentucky, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.